Two patients with colitis and refractory anaemia requiring multiple transfusions are described. In one the anaemia was detected at the onset of colitis before drug treatment; in the other it started after 21 years of treatment with sulphasalazine and during an exacerbation of colitis with perianal abscess for which he had just been started receiving prednisolone, cofluampicil and metronidazole. Glomerulonephritis developed two weeks after the onset of anaemia. These findings together with a recent report of four patients with Crohn's disease and refractory anaemia suggests that the association may be more than coincidental and may be immune mediated.
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.